MAUDE Adverse Event Report: BIOSENSE WEBSTER INC THERMOCOOL® SF UNI-DIRECTIONAL CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER INC THERMOCOOL® SF UNI-DIRECTIONAL CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER
Catalog Number D131603
Medical Device Problem Code Positioning Problem (3009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product investigation was completed.Device evaluation details: the device was returned to johnson & johnson medtech (j&j medtech) for evaluation.Following j&j medtech procedures, a visual inspection and deflection test of the returned device were performed.Visual inspection revealed that the peek housing is cracked/broken; however, no sharp or lifted edges were observed.Exposed wires were observed at the damage section.Deflection testing was performed, and the deflection mechanism failed specifications due to the puller wire was found broken inside the handle.A manufacturing record evaluation was performed for the finished device on lot 31330706l, and no internal actions related to the reported complaint were identified.The deflection issue reported by the customer was confirmed.The potential cause for the broken puller wire could not be established.The instructions for use (ifu) contain the following information: adjust the radius of curvature as necessary by manipulating the thumb knob.Pushing the thumb knob forward causes the catheter tip to curve; pulling the thumb knob back straightens the catheter tip.The damage on the peek housing could be related to the handling of the device; however, the exact time when the damage appeared remains unknown since it was not reported by the customer, also, the damage on the peek housing is not related to the customer complaint.The instructions for use (ifu) contain the following information: when rf energy is interrupted for either a temperature or an impedance rise (the set limit is exceeded), the catheter should be removed, and the tip cleaned of coagulum, if present.When cleaning the tip electrode, be careful not to twist the tip electrode with respect to the catheter shaft; twisting may damage the tip electrode bond and loosen the tip electrode.Make sure the irrigation holes are not plugged prior to re-insertion.As part of johnson & johnson medtech's quality process, all devices are manufactured, inspected, and released to approved specifications.This product issue will be addressed through the quality system.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that the patient underwent a cardiac ablation procedure with a thermocool® sf uni-directional catheter and post procedure the bwi product analysis lab identified cracked/broken peek housing, exposed wiring, and a broken puller wire inside of the handle.During the procedure, the physician identified a broken pulling wire.They lost the ability to curve during the procedure.They replaced with a like device and completed the procedure.No patient consequences were reported.

Brand Name
THERMOCOOL® SF UNI-DIRECTIONAL CATHETER
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key22523945
Report Number2029046-2025-02349
Device Sequence Number15468361
Product Code LPB
UDI-Device Identifier10846835009330
UDI-Public(01)10846835009330(17)270514(10)31330706L
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
P030031/S034
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberD131603
Device Lot Number31330706L
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/21/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/20/2025
Initial Report FDA Received Date07/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown